MY QUESTION IS: Is it normal that I can't seem to exercise or even get to my third floor apartment, without running out of breath? I barely jogged 300ft and it took me twenty minutes to stop feeling like my chest and lungs were going to explode. I was very light headed as well.
Hi, I am a 24 year old female. I am 5'3" and 130lbs. I was diagnosed with tachycardia about 2 years ago. About 3 weeks ago I was diagnosed with asthma. At the time of my tachycardia diagnosis I was also given a diagnosis of a protein s functional disorder (I believe it was called), blood clotting disorder. I was put on Bystolic 10mg for the tachycardia, which I take daily. I was also put on an aspirin regimen, for the blood clotting. My doctor gave me two breathing treatments due to my severe wheezing at my appt. in which he discovered my asthma. He also had me on an Advair diskus for one week and an inhaler. I am still on a Levalbuterol oral inhaler. I was also getting facial hives, but they did not itch, I did not mention that to my doctor and from my reading I wonder if I should have. For the hives I was prescribed Zyrtec 10mg. Previously I had been taking Benadryl, but it was making me very tired and causing me to sleepwalk/sleep eat. Before that I took Loratidine 10mg as needed for allergy symptoms.
Hello. It's impossible to give you a specific recommendation without looking at all your test, but in general it is extremely important to specify what type of tachycardia you have to justify a high dose of Bystolic. A high dose of beta blocker (BB) by itself (e.g. Bystolic) can produce extreme fatigue in some patients. If you have sinus tachycardia it should not be treated with BB. Also, knowing that you have a Protein S disorder I would rule out that you are not getting clots in the arteries of your lung. Did you have an ultrasound of the heart already (echocardiogram)? It is uncommon that an asthma problem start later in life (not in childhood) and is that sever that produce fatigue and shortness of breath. Talk to a cardiologist and complete your study. Best
I also have asthma and arrhythmias. My cardio said I should not take a beta blocker because it's contraindicated for folks with asthma. I use Diltiazem, a calcium channel blocker. You might want to ask your doctor about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.